Tapering Drug Dose

Tapering drug dose is known as a gradual reduction in the amount of a drug. When the drug is stopped suddenly, it can cause unnecessary withdrawal symptoms.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I want to taper the dose of capsule Pexep Plus 12.5 mg. Can you please help?

Query: Hi doctor, I was prescribed a capsule Pexep Plus (Clonazepam and Paroxetine) 12.5 mg for two months during jaundice. Now I have recovered from jaundice, and it has been more than three months. I want to know if I can taper the medication now. Unfortunately, I followed cold turkey, and now I am getti...  Read Full »


Dr. Vishal Anilkumar Gandhi

Answer: Hi, Welcome to icliniq.com. You should gradually taper your medication (consult with a specialist doctor, talk with him or her and take medicine with consent). For example, I suggest you take half a tablet Pexep Plus (Clonazepam and Paroxetine) 12.5 mg for four to six weeks and then take the same...  Read Full »

Can steroid be stopped abruptly after taking a short course for food allergy?

Query: Hello doctor, My father had an allergic reaction yesterday evening where he had reddish patches all over his tummy and back with a lot of itching, and also, his lips were swollen. Not sure if it was due to food or something else. We took him to the doctor, and the doctor gave him an Avil injection a...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hi, Welcome to icliniq.com. Most commonly, this happens due to food allergies only. He should try to recall all things he had consumed, including medicines, allergic exposure, etc. Yes, certainly, he can stop if his symptoms are better. Steroid tapering is advisable if taken for a long time, say m...  Read Full »

Do I need to continue Arpizol and Pacitane for schizophrenia?

Query: Hi doctor, I was diagnosed with schizophrenia before 7 years. I used to take Sulpitac early in the treatment and then I was prescribed Nexipride for a year. For the last three years, I am taking Arpizol 10 mg and Pacitane 2 mg. My age is 30 now and I want to get out of schizophrenia as soon as possi...  Read Full »


Dr. Seikhoo Bishnoi

Answer: Hi, Welcome to icliniq.com. I can understand your concern. Schizophrenia is a chronic neuropsychiatric illness with changes in behavior, thought, perception and a lot of other psychiatric symptoms. Sulpitac (Amisulpride), Nexipride (Levosulpiride) and Arpizol (Aripiprazole) are antipsychotic dru...  Read Full »

What does personality disorder NOS mean?

Query: Hello doctor, I am feeling extremely distressed, as I have just discovered through my physician, that in the past I have been given two diagnoses and not been told about one of them. One is bipolar disorder, which I am aware of, but the other is personality disorder NOS, and I have no idea what this...  Read Full »


Dr. Aditya Gupta

Answer: Hello, Welcome to icliniq.com. In my opinion, do not get distressed by a diagnosis which you were unaware of till now, as an improvement in your symptoms is the most important. What matters is that, with treatment, were your symptoms under control. The categorical diagnosis should not affect you o...  Read Full »

I want to stop taking Aspirin. Should I bring it down slowly or can I stop taking it?

Query: Hello doctor, I have been taking tablet Aspirin 325 mg twice daily for years because I have a phobia about blood clots. Is it safe to just suddenly stop this or do I need to wean off to be safe?  Read Full »


Dr. Isaac Gana

Answer: Hello, Welcome to icliniq.com. I would like to know as to why did you take Aspirin for so long and was the medication prescribed by a doctor? It is risky to stop at once. Do you have a history of high blood pressure?  Read Full »

What is the recommended duration to take antihistamines for urticaria or hives?

Query: Hello doctor,I have urticaria or hives and have been under antihistamines for five weeks. For the last six days, I had to take a high dose of tablet Fexofenadine Hydrochloride 180 mg four times daily. The redness on my skin has disappeared. Can I stop taking the medicines? If so, should it be done g...  Read Full »


Dr. Shyam Kalyan. N

Answer: Hello, Welcome to icliniq.com. 1) It is not safe to abruptly stop the antihistamines (medications for allergy); the best way is to taper it down gradually. 2)As you take tablet Fexofenadine 180 mg four times daily, make it thrice daily for two days, then twice daily for two days, and once d...  Read Full »

Why am I facing headaches, fatigue, and loss of appetite after tapering Klonopin?

Query: Hi doctor,I was diagnosed with anxiety eight years back. I have been taking Klonopin for eight years and was never told about the addictive nature of this medication. With the help of my new doctor, I am tapering my 1 mg Klonopin dosage. Last week, I took .5 mg every day. This week, she wants me to ...  Read Full »


Dr. Saraswat Kumarshri Shriniwas

Answer: Hello, Welcome to icliniq.com. What you are experiencing (headache, anxiety, nausea, fatigue, and lack of appetite) is Klonopin withdrawal. It is expected as you have been taking it for years. In such a case, you need to alter your tapering schedule and go for a slower taper. I recommend reducing th...  Read Full »

How to taper the dose of medication taken for secondary adrenal insufficiency?

Query: Hi doctor, I recently had surgery which led to a four-day hospitalization and a diagnosis of secondary adrenal insufficiency. Oddly, I cannot get in to see an endocrinologist at the same hospital. I was put on hydrocortisone (Cortef 20 mg) in the morning and 10 mg in the night. How do I taper this?...  Read Full »


Dr. Albana Greca

Answer: Hello, Welcome to icliniq.com. Let me explain a few things. You got diagnosed with secondary adrenal insufficiency. That means your adrenal gland is not able to produce cortisol, the hormone which the adrenal gland is producing naturally. Now, as you got insufficiency, it means that perhaps thi...  Read Full »

Could I take a tablet Prozac temporarily to relieve my withdrawal symptoms of tablet Seroxat?

Query: Hi doctor, I am tapering the dosage of tablet Seroxat from 10 mg to 9 mg. But the intensity of my headache is overwhelming. I cannot deal with the pain. I am experiencing sharp pain in the head along with on and off pain in my legs. Could I temporarily take a tablet Prozac? Kindly help.  Read Full »


Dr. Parth N. Nagda

Answer: Hello, Welcome to icliniq.com. Thank you for your query. Tablet Seroxat has a concise half life and hence tapering it will cause withdrawal symptoms. I suggest you two alternative options as follows; 1) Take a long-acting SSRI (selective serotonin reuptake inhibitor) like Fluoxetine (Pr...  Read Full »

Is it safe to discontinue tablet Escitalopram to avoid drug addiction?

Query: Hello doctor, I have been taking Escitalopram for one year for OCD and depression. It made me feel normal again. Recently, I stopped taking antidepressants, and I feel a bit depressed again. I have not experienced any side effects due to the medication. So, is it fine if I continue being on antidep...  Read Full »


Dr. Awadhesh P. Singh Solanki

Answer: Hi, Welcome to icliniq.com. Thanks for your query. No, Escitalopram does not cause dependence and tolerance. However, one should not discontinue it all of a sudden. We need to taper it gradually before stopping. I hope my answer helped you. Kind regards.  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.